MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G30506
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer name and address= address line 2: (b)(6).Pma/510(k) number = k130766.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a recanalization procedure involving lithoplasty, percutaneous transluminal angioplasty, and stenting of the right superficial femoral artery (sfa), the coating peeled from a roadrunner uniglide hydrophilic wire guide.The anatomy was "massively" calcified and the sfa was occluded.Latex gloves were worn, and the device's coating was activated in a bowl of normal saline for thirty minutes prior to use.The wire, which was only used one time, was not altered prior to use and reportedly looked "standard" at the beginning of the procedure.Access was obtained in the left femoral artery for a contralateral approach.The wire was reportedly difficult to advance from the moment of insertion.In order to insert a crossover sheath, another manufacturer's 5-french catheter was advanced over the wire guide; however, advancement was described as tedious and the catheter did not advance easily over the wire guide.The wire then became stuck in the catheter and was unable to move forward or backward.The wire and catheter were removed together from the patient.Per the reporter, the coating had peeled from the wire.No part of the coating material was left in the patient.Another catheter and wire of the same type were used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a recanalization procedure involving lithoplasty, percutaneous transluminal angioplasty, and stenting of the right superficial femoral artery (sfa), the coating peeled from a roadrunner uniglide hydrophilic wire guide.The anatomy was "massively" calcified and the sfa was occluded.Latex gloves were worn, and the device's coating was activated in a bowl of normal saline for thirty minutes prior to use.The wire, which was only used one time, was not altered prior to use and reportedly looked "standard" at the beginning of the procedure.Access was obtained in the left femoral artery for a contralateral approach.The wire was reportedly difficult to advance from the moment of insertion.In order to insert a crossover sheath, another manufacturer's 5-french catheter was advanced over the wire guide; however, advancement was described as tedious, and the catheter did not advance easily over the wire guide.The wire then became stuck in the catheter and was unable to move forward or backward.The wire and catheter were removed together from the patient.Per the reporter, the coating had peeled from the wire.No part of the coating material was left in the patient.Another catheter and wire of the same type were used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Corrected information: h6 (annex g) investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection and functional test of the complaint device was also conducted.The complaint device was returned to cook for investigation.A 39.8-centimeter section of the wire was not lubricious, and the core was exposed.The rest of the guide felt lubricious when activated.The distal tip was frayed.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu cautions the user to avoid manipulating or withdrawing the hydrophilic wire guide back through a metal needle or cannula, as a sharp edge may scrape the coating or shear the wire guide.The ifu provides instruction for activation of the hydrophilic coating.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event.The vessels were ¿massively¿ calcified, and resistance was encountered upon insertion and advancement of the wire guide, which became stuck in a catheter.It is likely that the calcified anatomy caused the resistance, leading to the wire jacket becoming stuck in the catheter and separating from the wire.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16341848
Report Number1820334-2023-00120
Device Sequence Number6419884
Product Code DQX
UDI-Device Identifier00827002305069
UDI-Public(01)00827002305069(17)251012(10)15014837
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2025
Device Model NumberG30506
Device Catalogue NumberHPWAS-35-260
Device Lot Number15014837
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
60 LUMINOR, ENDOSCOUT, SCHOCK WAVE; ANGIO STARTER SET 5FR VERTEBRALIS CATHETER; BSC 6FR ANL; COOK + ZPTX 7/40, DCB6; MERIT 5FR SUPERSHEATH
Patient Age62 YR
Patient SexMale
Patient Weight92 KG